MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB35W07060080
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an evercross pta balloon with a 6fr non-medtronic sheath during treatment of a 60mm calcified lesion in the patient¿s proximal right common iliac artery.Artery diameter reported as 7mm.Moderate vessel calcification and tortuosity are reported.Calcification is reported throughout the leg included the affected area.A non-medtronic inflation device was used for balloon inflation.Embolic protection was not used.An angiogram performed prior to balloon angioplasty.There was no damage noted to packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.The device was not passed through a previously deployed stent.No resistance was noted during advancement.The balloon was placed through the up and over sheath, from left femoral access.The sheath was pulled back, so balloon was across the iliac bifurcation.It is reported a circumferential/radial balloon burst occurred at a pressure of 12atm on first inflation of the device.Physician attempted to remove balloon, but it was stuck on the calcified lesion.Using force on removal the balloon catheter broke.The main section of balloon catheter was removed.Physician then removed the guidewire, and placed a snare, but was unable to recover balloon.A 7fr sheath was placed in the right femoral, and snare inserted.A balloon fragment was snared and pulled down to the level of the sheath.A portion of the balloon was unable to be retracted into the sheath.Attempt was made to pull balloon fragment and sheath out simultaneously, and part of the balloon was stuck in the arteriotomy.A cutdown procedure was performed to remove the remaining balloon fragment.No harm to patient.No further injury reported.
 
Additional Manufacturer Narrative
Additional information: the remaining and final balloon fragments were removed from the arteriotomy without complication.The patient spent the night at the hospital post-surgery and made it through both the endovascular and open surgical procedure without sustaining any long term damage to the vessel.The patient made a full recovery with no further injury reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the evercross pta 0.035¿ otw pta dilatation catheter was received within a nested series of sealed plastic biohazard pouches, within it¿s opened labeled shelf carton and contained within two plastic zipper closure pouches.The proximal segment of the catheter distal termination contained the balloon chamber proximal bond and a short segment of the inner guidewire lumen.The inner guidewire lumen segment exhibited kinking, torsional and tensile stretching.The proximal balloon chamber bond material exhibited radial and longitudinal tearing.The distal inner guidewire lumen segment contained one radiopaque marker band and no balloon chamber material or distal tip.The distal inner guidewire lumen segment exhibited kinking, torsional and tensile stretching.Cine image review a photographic image of a cine image and two post-procedure photographs were received for evaluation.The cine image is of a guidewire in a vessel near a bifurcation in the vessel.Neither the evercross pta dilatation catheter nor a component of the catheter appear to be in the image.The first photographic image is of the proximal segment of the evercross pta dilatation catheter removed from the patient.Part of the balloon proximal bond is present at the fracture face and the inner guidewire lumen exhibits tensile and torsional stretching.The second photographic image appears to be the section of the catheter that was either snared or surgically removed in a cut-down procedure.The inner guidewire lumen appears to be kinked most likely from the attempt to snare the catheter.One of the two evercross pta dilatation catheter¿s radiopaque marker bands is present in the image.The two photographic images of the evercross pta catheter do not include all the components of the catheter.Missing are one of the radiopaque marker hoops, the distal balloon bond, balloon chamber material, and distal tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10605144
Report Number2183870-2020-00310
Device Sequence Number11060785
Product Code LIT
UDI-Device Identifier00643169974111
UDI-Public00643169974111
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model NumberAB35W07060080
Device Catalogue NumberAB35W07060080
Device Lot NumberB084296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/30/2020
11/02/2020
03/02/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/05/2020
11/05/2020
03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR